Bergman approximations of harmonic maps into the space of Kähler metrics on toric varieties

Yanir A. Rubinstein, Steve Zelditch

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

We generalize the results of Song-Zelditch on geodesics in spaces of Kähler metrics on toric varieties to harmonic maps of any compact Riemannian manifold with boundary into the space of Kähler metrics on a toric variety. We show that the harmonic map equation can always be solved and that such maps may be approximated in the C2 topology by harmonic maps into the spaces of Bergman metrics. In particular, Wess-Zumino-Witten (WZW) maps, or equivalently solutions of a homogeneous Monge-Ampère equation on the product of the manifold with a Riemann surface with S1 boundary admit such approximations. We also show that the Eells-Sampson flow on the space of Kähler potentials is transformed to the usual heat flow on the space of symplectic potentials under the Legendre transform, and hence it exists for all time and converges.

Original languageEnglish (US)
Pages (from-to)239-265
Number of pages27
JournalJournal of Symplectic Geometry
Volume8
Issue number3
DOIs
StatePublished - Sep 2010

ASJC Scopus subject areas

  • Geometry and Topology

Fingerprint Dive into the research topics of 'Bergman approximations of harmonic maps into the space of Kähler metrics on toric varieties'. Together they form a unique fingerprint.

Cite this